MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number 1DLMCP08
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Erosion (1750); Hernia (2240)
Date of Event 10/27/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore that the patient underwent open incisional hernia repair on (b)(6) 2009 whereby a gore® dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(6) 2010 and (b)(6) 2017, additional procedures occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: adhesions, bowel perforation, fistula, mesh eroded into bowel, bowel resection, pain, recurrence.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
H6: updated investigation findings code.Conclusion code remains unchanged.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: (b)(6) 2008: (b)(6) md.Operative report.Assistant: (b)(6) md.Pre and postoperative diagnosis: incisional hernia.Procedure: repair of incisional hernia with stratus [sic].Anesthesia: general.Procedure: ¿the patient was placed in the supine position.General anesthesia was induced.His abdomen was prepped with betadine sponges and draped in the usual fashion the previous bilateral subcostal incision was opened and the hernia sac was identified.It was dissected free from the adjacent fascial tissue and excised.The fascial edges were then freed up both anteriorly and posteriorly by lysis of adhesions between the liver and colon inferiorly until an adequate length of fascia had been identified the stratus was brought onto the operative field and sewn to the edges of the fascia using a #1 prolene suture.Following completion of this, a #10 flat jackson-pratt drain was introduced through a separate stab wound and placed in the bed.The subcutaneous tissues were then reapproximated with 3-0 vicryl.The skin was closed with skin staples the jackson-pratt drain was secured at the skin using a 3-0 nylon suture.Sterile dressing was placed.The sponge and needle counts were reported correct x2.The patient was extubated and taken to the recovery room in stable condition.¿ (b)(6) 2008: uc san diego health.Implant sticker: ¿strattice 20 x 20 cm.¿ implant preoperative complaints: (b)(6) 2009: (b)(6) md.Operative report.Preoperative diagnosis: ¿recurrent incisional hernia.¿ implant procedure: repair of recurrent incisional hernia.[implant: gore® dualmesh® plus biomaterial, 1dlmcp08/06261738, 26cm x 34cm x 1mm thick, oval] implant date: (b)(6) 2009 [hospitalization dates unknown] (b)(6) 2009: (b)(6) md.Operative report.Pre and postoperative diagnosis: recurrent incisional hernia.Anesthesia: general.Wound classification: not provided.Procedure: ¿the patient was placed in the supine position.General anesthesia was induced.His abdomen was prepped with betadine sponges and draped in the usual fashion.The previous bilateral subcostal incision was used to gain entry into the abdominal cavity.This was carried down through the subcutaneous tissues using the electrocautery.The peritoneal cavity was entered.The fascia was inspected.There was a previously placed stratus [sic] graft, which was attenuated.A biopsy of this graft was sent to pathology for examination.There were numerous adhesions of the small bowel and colon to the undersurfaces of the peritoneum.These were taken down sharply throughout the entire circumference of the abdominal cavity.The liver was exposed as well as the costal margin.A decision was made to perform a tru-cut needle biopsy.This was performed in the right lobe of the liver and sent to pathology for examination.The biopsy site was inspected.There was no evidence of any bleeding.A decision was then made to repair the defect using a gore-tex patch.This was sewn to the fascial edges with #1 prolene suture.The subcutaneous tissues were then reapproximated with [sic] 3-0 vicryl.The skin was closed with skin staples.A sterile dressing was placed.The sponge and needle count was reported correct x2.The patient was extubated and taken to the recovery room in stable condition.¿ (b)(6) 2009: (b)(6) health.Implant record: ¿gore dualmesh plus.Catalog #: 1dlmcp08, lot #: 06261738.Quantity: (b)(4).Supplier: gore.¿ partial explant preoperative complaints: ¿ (b)(6) 2010: (b)(6) md.Indications: ¿the patient is a 42-year -old gentleman who had a liver transplant in 2007.His post liver transplant course was complicated by multiple incisional hernias requiring extensive mesh repair.It was also complicated by pancreatitis.He underwent an ercp [endoscopic retrograde cholangiopancreatography] procedure and approximately 2 days afterwards began experiencing abdominal pain.A ct scan at that time showed a periduodenum fluid collection which was drained by interventional radiology.It also showed what appeared to be a chronically incarcerated hernia.However, even after drainage of his periduodenal fluid collection, he continued to have severe abdominal pain and advancing abdominal wall cellulitis.At that time, a repeat cat scan suggested a possible incarceration of his colon in a richter type formation in his mesh repair.At that time, we discussed in great depth with the patient the risks and benefits of the procedure and elected to take him to the operating room.The patient was taken to the operating room where he underwent general endotracheal anesthesia.He was placed in the supine position.All pressure points were padded.His abdomen was prepped and draped in the normal sterile fashion.He was given perioperative antibiotics.He was given perioperative dvt [deep vein thrombosis] prophylaxis in the form of squeezers.A preoperative time-out was done to confirm correct patient, location of operation and procedure prior to beginning the procedure.¿ partial explant procedure: 1.Exploratory laparotomy.2.Removal of mesh.3.Reduction of incarcerated incisional hernia.4.Placement of malecot tube in colonic perforation.5.Abdominal wash out.Partial explant date: (b)(6) 2010 [hospitalization dates unknown] (b)(6) 2010: (b)(6) md.Operative report.Assistants: (b)(6) md.Pre and postoperative diagnosis: 1.Incarcerated possible perforated colon.2.Incisional hernia.Wound classification: not provided.Findings: ¿the patient had a mesh pull away from his abdominal wall and had basically had 2 areas of both small bowel and colon incarcerated in the mesh.The colon had a single small, probably 8 mm perforation that had perforated into the hernia sac but not intra-abdominally.There was no evidence of intra-abdominal contamination.¿ procedure: ¿the patient's previous midline incision was opened up in its right lateral portion medial to the area of the suspected bowel incarceration.At that time, we were able to identify the mesh and we entered the mesh entering the abdomen.The patient had significant and dense adhesions of his bowel to the mesh, basically in all places.No enterotomies were made.The mesh was opened up down to the area of the hernia.The 1st hernia we encountered was a lame segment of small bowel that was basically wrapped in a conglomeration of mesh.The mesh was incised and removed releasing the small bowel.There was no evidence of perforation or ischemia to the small bowel.As we went laterally we again encountered mesh with colon incarcerated in the mesh.This was taken down very carefully to ensure that there was no perforation.No enterotomies were made.At that time, we did localize a hernia sac that was directly underneath the skin underneath the cellulitis.It is [sic].There was a wall of the colon that was incarcerated in this hernia sac and there had been a localized perforation into the hernia sac and the colon.The colon was taken down.Due to the extensive abdominal adhesions, we were unable to really mobilized the colon without significant risk of more enterotomies and damage.The bowel appeared extremely healthy.There was no evidence of bowel necrosis or ischemia.At that time, we cleaned up the edges of the bowel and placed a malecot tube 24-french into the perforation and brought it out the abdominal wall for drainage.The abdomen was then washed out extensively with gentamicin solution.All areas of mesh that had incarcerated bowel were removed until we had a nice open incision.The area of the skin where the perforation occurred was extensively debrided.Cultures were taken.Because of the extensive adhesions and the condition of the mesh we elected not to re-close the mesh or the fascia.The skin was closed over this incision using interrupted 2-0 nylon sutures.A jp [jackson-pratt] drain was placed in the area of the colon perforation and brought out the skin.The patient tolerated the procedure well.He was extubated in the operating room and transferred to recovery in good condition.Dr.(b)(6) and i were present for the entire case.¿ pathology: was not provided.Relevant medical information: (b)(6) 2011: (b)(6) md.Operative report: procedure: removal of colostomy tube under local anesthesia.Pre and postoperative diagnoses: status post liver transplantation, status post tube colostomy.Indications: ¿this gentleman underwent a liver transplantation several years ago and recently presented with a duodenal perforation after an ercp as well as entrapment of a piece of colon in his recurrent hernia in the right upper quadrant.Previously, he had undergone 2 attempts at incisional hernia repair with mesh.The last operation he had was exploration of his hernia entrapment and drainage of his colonic perforation from a trapped colon from a richter type of colon hernia into his abdominal wall.At that time, a mallinckrodt catheter was placed in his colon to allow the perforation to heal.He presents today for removal of the mallinckrodt catheter.I had a detailed discussion with the patient about the proposed procedure that will be performed under local anesthetic.The risks, benefits and complications were discussed with the patient.The patient agreed and consented for this procedure.¿ wound classification: not provided.Procedure: ¿a time-out was called.The patient was asked to lie down in the left lateral decubitus position.The area around the mallinckrodt catheter was painted and the suture anchoring the tube was removed.Lidocaine 1% 15 ml was infiltrated around the wound at the catheter exit site.The catheter was slowly removed by applying pressure.The exit site was clean and had some bloody discharge.Dressings were applied.The patient was counseled to rest for 1 hour and change his dressings on a p.R.N.[as needed] basis.¿ (b)(6) 2011: (b)(6) health.Inpatient hospitalization.(b)(6) 2011: (b)(6) md.Operative report: procedure: 1.Repair recurrent incisional or ventral hernia; reducible.2.Implantation of mesh or other prothesis for ventral or incisional hernia repair.Anesthesia: general.Implant: 30 by 30 cm ultrapro mesh.Specimen: anterior abdominal wall skin.Complications: none.Indications: ¿this is a pleasant patient who presented for evaluation of incisional hernia.They are fairly symptomatic from her hernia.They are candidate for abdominal wall reconstruction.The risks and benefits of open incisional hernia repair, component separation, as well as laparoscopic repair were discussed with the patient at length and in detail.They have chosen to undergo open repair with mobilization of the abdominal wall as needed.The plastic surgery service has been consulted and will assist in this manner.¿ procedure: ¿the patient was brought to the operating room in stable condition.Perioperative antibiotics and sequential compression devices applied.He was laid supine on the operating room table.General anesthesia was induced by the anesthesia service without difficulty.At this time an incision was made paralleling [sic] the patients prior scar.We then entered the patient's abdomen directly through the upper abdominal hernia sac site.Once within the abdominal cavity, a lysis of adhesions was performed.There was no evidence at detailed inspection, of bowel injury, at the completion of this stage of the procedure.Having cleared the entire abdominal wall of adhesions the defect was addressed.There was complete loss of the bilateral rectus muscles and a defect which course from his right posterior flank to the left flank, and was approximately 20 cm at its widest point.It was deemed impossible by the plastic surgeons to obtain complete muscular closure.Therefore a decision was made to preform a stoppa type repair.The preperitoneal space was accessed the [sic] peritoneum was mobilized from the diaphragm superiorly and most of the abdominal cavity inferiorly, with the lateral border being the native kidneys.A final inspection of the abdominal cavity revealed no intraabdominal injury or bleeding.At this time the peritoneum was closed, and a 30 by 30 cm piece of ultrapro was inserted [sic] in a retromuscular fashion, and fasted in place with several transfacial prolene sutures.At this time the case was turned over to the plastic surgery service for mobilization of the abdominal wall as much as possible and further anterior reinforcement vis bone anchors etc.At the end of my portion of the case, all needle and sponge counts were correct and the abdominal field was clean.¿ (b)(6) 2011: (b)(6) md.Operative report.Assistant: (b)(6) md.Procedure: 1.Reduction of incisional hernia.2.Reconstruction of right lateral flank wound with adjacent tissue transfer closure.3.Right lateral flank wall reconstruction with right internal oblique and right external oblique components separation.Pre and postoperative diagnosis: 1.Right lateral flank hernia.2.Incisional hernia.3.Status post liver transplant.Anesthesia: general.Estimated blood loss: 25 ml.Indications: ¿the patient ws [sic] referred to me by dr.(b)(6) for a team approach for reconstruction of the large lateral flank hernia in this gentleman, who has received a liver transplant.The patient has a significant loss of domain and previous placement of mesh.The risks, benefits, and alternatives, were explained and understood, and freely consented with the patient.¿ ­ procedure: ¿the plastic surgery team began by excising the skin that was excess on the patient.A lateral incision was then used.This was then excised off the hernia sac.The operation was then turned over to dr.(b)(6) in which he entered the peritoneum through the hernia sac and began dissecting the bowel off the scarred mesh and previous incision.After the general surgery team had finished with their hernia reduction and lysis of adhesions, and freeing up fascial edges for us, the plastic surgery team came in.The patient did not have a viable rectus abdominis muscle.It was significantly attenuated and with poor fascia.In the lower aspect there was some internal oblique and external oblique which was then separated in a components fashion.There was a large area of soft tissue defect.It was clear that the placement of synthetic mesh was necessary.It was also clear that anchoring that mesh would be critical for long-term success.We elected to anchor the mesh to the anterior iliac spine and crest with mitek g2 anchors and into the floating ribs with g2 anchors as well.Four g2 anchors were deployed inferiorly on the iliac crest using standard technique of isolating the periosteum using a guided trocar drill and then drilling using a 2.4-mm drill.We then anchored four g2 anchors and deployed.In the floating ribs we did the same thing and we deployed 2 of them.We then anchored the lightweight polypropylene mesh into the zenker's and then oversewed them into the remaining fascia.The general surgery helped inlay the mesh into the abdomen with additional overlap.They then sewed it to the inferior aspect.The medial aspect was then sewn onto our component separation.This allowed for reconstruction of entire right lateral flank area.At this point, the 2 pieces of mesh were then joined together and sewn together with a 0 vicryl suture.At this time, two 19-french blake drains were inserted through separate percutaneous stab incisions through which we then placed a 3-0 nylon drain suture.Adjacent tissue transfer techniques were employed to close this 30 cm x 20 cm wound.The deep scarpa¿s tissue was closed with 2-0 vicryl in a simple running fashion.The deep dermis was closed with 3-0 monocryl in a simple running fashion.The skin was approximated with staples.The wound was dressed with bacitracin, xeroform, 4x4 dressing and an abdominal binder.The patient was awakened, extubated, and taken to the recovery room in satisfactory condition.The patient tolerated the procedure well, without any intraoperative complications.Sponge and needle counts were correct x2.¿ (b)(6) 2011: (b)(6) center.Implant stickers: ¿ethicon: ultrapro mesh x2.¿ date not provided: (b)(6) health.Pathology: ¿final pathologic diagnosis: a: mesh, explant.Soft tissue with fibrosis and foreign body giant cell reaction.Mesh (gross examination only).B: liver, transplant, biopsy.Centrilobular and periportal sinusoidal fibrosis, see comment.Moderate predominantly macrovesicular steatosis.No evidence of rejection.C: hernia sac, repair.Benign fibroadipose tissue consistent with hernia sac.¿ specimens submitted: ¿a: explanted mesh b: liver biopsy c: hernia sac.¿ gross description: ¿a: the specimen (received in formalin, labeled with the patient's name, medical record number, and ¿explanted mesh¿) consists of one pink-tan fibrous mesh fragment with attached soft tissue that measures 14.0 x 13.0 x 6.0 cm.A representative section of soft tissue is submitted in cassette a1.B: the specimen (received in formalin, labeled with the patient's name, medical record number, and ¿liver biopsy¿) consists of one pink-tan core tissue fragment measuring 3.0 cm in length by 0.1 cm in diameter.The specimen is entirely submitted in cassette b1.C: the specimen (received in formalin, labeled with the patient's name, medical record number, and ¿hernia sac¿) consists of one pink-tan soft tissue fragment measuring 10.0 x 9.0 x 1.5 cm.No lesions are identified grossly.A representative section is submitted in cassette c1.¿ (b)(6) 2011: (b)(6) md.Operative report.Assistants: (b)(6) md and (b)(6) md.Procedure: 1.Exploration of incisional hernia.2.Removal of preexisting mesh.3.Limited exploratory laparotomy.4.Open liver biopsy.Pre and postoperative diagnosis: 1.History of deceased-donor liber translation for alcoholic liver disease in (b)(6) 2009 [sic].2.Incisional hernia, right flank.Anesthesia: general.Specimens: liver biopsy.­ indications: ¿this 42-year-old gentleman is known to have history of alcohol-induced liver failure for which he underwent a deceased-donor liver transplantation in (b)(6) 2009.He subsequently developed an incisional hernia in relation to his wound and had multiple explorations with repair using ptfe mesh.During his last surgical presentation, he presented with abdominal pain, discomfort, and incisional hernia.In (b)(6)2010, he was noted to have an incarcerated hernia of the colon and underwent a tube colostomy and drainage of an abscess.This was done on the (b)(6) 2010.He also underwent drainage of the peritoneal abscess that resulted from his possible duodenal perforation following ercp procedure.He had a protracted postoperative recovery course.Eventually, on the (b)(6) 2011, under local anesthetic, he underwent removal of his colostomy tube.Since then, he has been stable but continued to have a large hernia in his flank.Recently, he started getting features of bowel obstruction and pain.Preoperatively, we explained to him the risks and benefits of reoperating the hernia.Given the fact that he had colonic fistula, the chance of us injuring the colon and him having a temporary or permanent colostomy were high.Nevertheless, given his continuing symptoms, discomfort, and quality of life, the patient decided to go ahead with this operation.He was seen by dr.(b)(6).Operative consent was signed.¿ procedure: ¿the patient was brought to the operating room.He was anesthetized and was placed in the left lateral decubitus position.The abdomen was prepped and draped from the nipples to the groin.Time-out was called.Skin incision was made by dr.Chao to excise the previous scar.With careful dissection, the skin was separated from the fascia.The incision was extended and the abdominal cavity was entered with a combination of blunt and sharp dissection, taking care not to injure the duodenum, and the colon.The vital structures were retracted medially.The pre-existing ptfe mesh on either side of the wound was then carefully excised and hemostasis was achieved.A limited exploration of the abdominal cavity did not show any obvious obstructing lesions in the colon.The small bowel and liver looked healthy.Adhesions were taken down and hepatic flexure was mobilized.The duodenum was cauterized.The liver looked healthy.An open tru-cut needle biopsy of the liver was then carried out.The hernia repair was then carried out as dictated by dr.(b)(6), and reconstruction was then accomplished by dr.(b)(6).After the ultrapro mesh was sutured in place, wound closure was then performed with the help of dr.(b)(6).At the end of the procedure, all sponge, instrument, and needle counts were found to be correct.Postoperatively, i had a detailed discussion with the patient's wife about the operative findings and the procedure performed.Her questions were answered.¿ (b)(6) 2015: (b)(6) md.Procedure note.Procedure: colonoscopy.Findings: ¿findings: 1.At the hepatic flexure, there was the appearance of mesh eroding through the wall.This was around 2-3 cm in diameter.2.There was erythema and loss of vascularity in the transverse colon and descending colon.Random biopsies were taken with cold forceps.3.This was not a screening colonoscopy.¿ recommendations: ¿1.Transjugular liver biopsy with portal pressures 2.Further management of eroding mesh per surgeons 3.Follow up pathology.¿ (b)(6) 2016: (b)(6) md.Discharge summary: ¿disposition: to (b)(6) medical center.¿ principal diagnosis: ¿septic shock from polymicrobial blood cultures.Clostridium and fusobacterium due to erosion of the mesh into the cecum.¿ secondary diagnosis: ¿1.Gastrointestinal bleed.2.Diarrhea.3.Pancreatitis.4.Hepatitis b infection, status post liver in 2007 with subsequent etoh abuse.5.Coagulopathy.6.History of thrombocytopenia and pancytopenia.7.Acute on chronic renal failure.8.Encephalopathy.9.Acute hypoxic respiratory failure.¿ (b)(6) 2016: uc (b)(6) md.Procedure note.Procedure: colonoscopy.Findings: ¿adult colonoscopy advanced to hepatic flexure.Semi -solid and liquid stool found in the rectal vault and throughout the entire examined colon.Bowel prep was poor quality and insufficient for any colorectal cancer screening.No old blood seen or active bleeding observed throughout the entire examined colon.Upon reaching the hepatic flexure, mesh was seen eroding into the lumen with some mixed clot/stool present on the mesh.'this was likely the source of bleeding as there was no observed diverticulosis or hemorrhoids or other explanation on the examination.¿ recommendations: ¿1.Recommend ongoing suppressive antibiotics per id team 2.Repeat imaging in 1 month 3.Further recommendations per primary team and inpatient hepatology team.¿ (b)(6) 2017: (b)(6) medical center.Inpatient hospitalization.­ (b)(6) 2017: (b)(6).Discharge summary.History of present illness: ¿48-year-old caucasian gentleman with computed [sic] past medical history significant for hepatitis b liver cirrhosis s/p transplant in 2007, incisional hernia, abdominal abscess and known colocutaneous fistula, chronic pancreatitis, and obesity transferred from (b)(6) for bleeding from his colocutaneous fistula xl day.The patient was initially diagnosed with hbv [hepatitis b virus] about 15 years ago on routine preemployment blood work.He believes he acquired hepatitis b was from multiple blood transfusions age 17 when he had spinal meningitis.The patient underwent successful transplant in 2007 which was compensated by an incisional hernia.The patient underwent herniorrhaphy with placement of a mesh several times, in 2007, 2008, 2009, in 2010.In (b)(6) 2016, the patient noticed what he thought was a pimple on his abdomen which began leaking blood and feculent material.He was then diagnosed with a low cutaneous fistula, was seen by dr.(b)(6), general surgeon who felt the patient needed a higher level of care for repair.Additionally, the patient suffers chronic pancreatitis per multiple times to remove a hepato-pancreatic stent.A few days ago, the patient suffered a mechanical tall at the bottom of his stairwell where he suffered some broken ribs in the left axilla.Apart from the pain, he had been doing well up until yesterday when he be in to have bleeding from the colocutaneous fistula.Initially, the patient noticed bright red blood that 'gushed out of' the fistula, drip down his straight leg, but stopped after applying pressure.Then, around 7:30 pm, the patients bleeding restarted despite being in supine position.His wife called 911 but when ems arrived, the patient refused transport.Instead, he went to the ed himself.He has an appointment on (b)(6) with dr.(b)(6), gastroenterologist at uci who will attempt closure of the fistula via colonoscopy.¿ discharge: ¿home.¿ follow-up: ¿for colonoscopy tomorrow.¿.
 
Additional Manufacturer Narrative
The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Following gore¿s investigation, the previously submitted annex f code has been updated to reflect gore¿s final conclusion.It should be noted that the gore® dualmesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ medical records that indicate mesh ¿movement¿ or that the device led to a recurrence may reflect a recurrence as a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.Additionally, a new, unrelated hernia can occur but may be referred to as a recurrent hernia.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing records verified that the lot met all pre-release specifications.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® DUALMESH® PLUS BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14463740
Report Number3003910212-2022-01364
Device Sequence Number17269772
Product Code FTL
UDI-Device Identifier00733132601158
UDI-Public00733132601158
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063435
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2011
Device Model Number1DLMCP08
Device Catalogue Number1DLMCP08
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer08/02/2022
08/11/2022
08/11/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date08/09/2022
08/12/2022
03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age42 YR
Patient SexUnknown